Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 8, NWS Flagstaff, AZ

September 21, 2013Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Sep 21, 2013, 2:14 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Sep 22, 2013, 9:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2013, 2:14 AM MST (09:14 UTC)
In effect from
Sep 22, 2013, 9:00 AM MST
Expired
Sep 22, 2013, 6:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2013-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2013-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2293 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WWUS75 KFGZ 210914
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
214 AM MST SAT SEP 21 2013

AZZ004>007-009>017-039-040-212315-
/O.NEW.KFGZ.WI.Y.0008.130922T1600Z-130923T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
214 AM MST SAT SEP 21 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST SUNDAY. 

* TIMING...STRONG WINDS DEVELOPING BY MID MORNING SUNDAY AND
  LASTING THROUGH EARLY EVENING.

* WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 20-35 MPH WITH
  GUSTS FROM 40 TO 50 MPH.

* IMPACTS...POSSIBLE HAZARDOUS CROSS WINDS ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE 
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
5 follow-up statements
282 
WWUS75 KFGZ 212250
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
350 PM MST SAT SEP 21 2013

AZZ004>007-009>017-039-040-221100-
/O.CON.KFGZ.WI.Y.0008.130922T1600Z-130923T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
350 PM MST SAT SEP 21 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST SUNDAY...

* TIMING...STRONG WINDS DEVELOPING BY MID MORNING SUNDAY AND 
  LASTING THROUGH EARLY EVENING. 

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS FROM 40
  TO 50 MPH.

* IMPACTS...HAZARDOUS CROSS WINDS ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
306 
WWUS75 KFGZ 221029
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
329 AM MST SUN SEP 22 2013

AZZ004>007-009>017-039-040-221830-
/O.CON.KFGZ.WI.Y.0008.130922T1600Z-130923T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
329 AM MST SUN SEP 22 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MST THIS EVENING...

* TIMING...STRONG WINDS DEVELOPING BY MID MORNING SUNDAY AND 
  LASTING THROUGH EARLY EVENING. 

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS FROM 
  40 TO 50 MPH. 

* IMPACTS...HAZARDOUS CROSS WINDS ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
195 
WWUS75 KFGZ 221657
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
957 AM MST SUN SEP 22 2013

AZZ004>007-009>017-039-040-230100-
/O.CON.KFGZ.WI.Y.0008.000000T0000Z-130923T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
957 AM MST SUN SEP 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...STRONG WINDS CONTINUING THROUGH AFTERNOON AND
  DIMINISHING BY EARLY EVENING.

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS FROM 
  40 TO 50 MPH. 

* IMPACTS...HAZARDOUS CROSS WINDS ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
566 
WWUS75 KFGZ 222220
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
320 PM MST SUN SEP 22 2013

AZZ004-006-007-230630-
/O.CAN.KFGZ.WI.Y.0008.000000T0000Z-130923T0100Z/
/O.NEW.KFGZ.FZ.W.0001.130923T0700Z-130923T1500Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...SUPAI
320 PM MST SUN SEP 22 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
MONDAY...

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
MONDAY. THE WIND ADVISORY HAS BEEN CANCELLED. 

THE FIRST FREEZING TEMPERATURES OF THE SEASON ARE EXPECTED
TONIGHT AT MANY OF THE COLDER HIGH ELEVATION LOCATIONS IN
NORTHWEST ARIZONA. SOME FORECAST TEMPERATURES IN THE AREA
INCLUDE:

GRAND CANYON AIRPORT 27...JACOB LAKE 27...VALLE 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

AZZ005-222330-
/O.CAN.KFGZ.WI.Y.0008.000000T0000Z-130923T0100Z/
MARBLE AND GLEN CANYONS-
INCLUDING THE CITY OF...PAGE
320 PM MST SUN SEP 22 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED OVER NORTHWEST ARIZONA...THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED. EXPECT WINDS TO FURTHER DECREASE
OVERNIGHT.

$$

AZZ015-230630-
/O.NEW.KFGZ.FZ.W.0001.130923T0700Z-130923T1500Z/
/O.CON.KFGZ.WI.Y.0008.000000T0000Z-130923T0100Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITY OF...FLAGSTAFF
320 PM MST SUN SEP 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST.

THE FIRST FREEZING TEMPERATURES OF THE SEASON ARE EXPECTED
TONIGHT AT MANY OF THE COLDER HIGH ELEVATION LOCATIONS IN
NORTHWEST ARIZONA. SOME FORECAST TEMPERATURES IN THE AREA INCLUDE:

FLAGSTAFF 32...WILLIAMS 31...BELLEMONT...27.

STRONG WINDS SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH WILL
CONTINUE THROUGH EARLY EVENING BEFORE DECREASING OVERNIGHT. EXPECT
HAZARDOUS CROSS WINDS ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

AZZ009>014-016-017-039-040-230100-
/O.CON.KFGZ.WI.Y.0008.000000T0000Z-130923T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
320 PM MST SUN SEP 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING. 

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS FROM 
  40 TO 50 MPH. 

* IMPACTS...HAZARDOUS CROSS WINDS ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
823 
WWUS75 KFGZ 230100
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
600 PM MST SUN SEP 22 2013

AZZ015-230900-
/O.EXP.KFGZ.WI.Y.0008.000000T0000Z-130923T0100Z/
/O.CON.KFGZ.FZ.W.0001.130923T0700Z-130923T1500Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITY OF...FLAGSTAFF
600 PM MST SUN SEP 22 2013

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MST MONDAY...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST.

THE FIRST FREEZING TEMPERATURES OF THE SEASON ARE EXPECTED
TONIGHT AT MANY OF THE COLDER HIGH ELEVATION LOCATIONS IN
NORTHWEST ARIZONA. SOME FORECAST TEMPERATURES IN THE AREA INCLUDE:
 
FLAGSTAFF 32...WILLIAMS 31...BELLEMONT...27.

STRONG SOUTHWEST HAVE DECREASED ACROSS THE AREA THIS EVENING AND
THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

AZZ009>014-016-017-039-040-230200-
/O.EXP.KFGZ.WI.Y.0008.000000T0000Z-130923T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
600 PM MST SUN SEP 22 2013

...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE...

STRONG SOUTHWEST WINDS HAVE DECREASED ACROSS THE AREA THIS
EVENING. WINDS WILL CONTINUE TO DECREASE THIS EVENING...HOWEVER WIND
GUSTS TO 35 MPH ARE STILL POSSIBLE TROUGH 700 PM MST.

$$

AZZ004-006-007-230900-
/O.CON.KFGZ.FZ.W.0001.130923T0700Z-130923T1500Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITY OF...GRAND CANYON VILLAGE
600 PM MST SUN SEP 22 2013

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
MONDAY. 

THE FIRST FREEZING TEMPERATURES OF THE SEASON ARE EXPECTED
TONIGHT AT MANY OF THE COLDER HIGH ELEVATION LOCATIONS IN
NORTHWEST ARIZONA. SOME FORECAST TEMPERATURES IN THE AREA
INCLUDE:

GRAND CANYON AIRPORT 27...JACOB LAKE 27...VALLE 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Sep 20, 9:30 PM MST, 4 hours 44 minutes earlier.

Area forecast discussion, Sep 20, 9:30 PM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 PM MST FRI SEP 20 2013

.SYNOPSIS...MOISTURE WILL LINGER OVER NAVAJO AND APACHE COUNTIES ON
SATURDAY WITH ISOLATED DAYTIME THUNDERSTORMS. ELSEWHERE...DRY
WEATHER CONDITIONS ARE EXPECTED. A TROUGH MOVING THROUGH THE GREAT
BASIN SATURDAY NIGHT AND SUNDAY WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO MUCH OF NORTHERN ARIZONA.  EXPECT FAIR WEATHER
EARLY NEXT WEEK THEN WINDY CONDITIONS STARTING WEDNESDAY.

&&

DISCUSSION...SHOWERS AND THUNDERSTORMS OVER SOUTHERN APACHE COUNTY
HAVE ENDED THIS EVENING AND THE FORECAST HAS BEEN UPDATED. SURFACE
DEWPOINT VALUES AND TEMPERATURES ARE UP SEVERAL DEGREES ACROSS THE
AREA THIS EVENING AND OVERNIGHT FORECAST LOWS ARE ALSO SEVERAL
DEGREES WARMER TONIGHT. NO OTHER CHANGES ARE EXPECTED TONIGHT.

&&

.PREV DISCUSSION /330 PM MST/...A PACIFIC LOW WILL MOVE THROUGH THE
WESTERN STATES THIS WEEKEND BRINGING SIGNIFICANT CHANGES TO OUR
NORTHLAND WEATHER. THE FIRST FALL COLD FRONT OF THE SEASON WILL MOVE
ACROSS NORTHERN ARIZONA FROM SATURDAY NIGHT THROUGH SUNDAY MORNING.
THIS TYPE OF SYSTEM WE CALL THE SWEEPER...AND IT WILL SWEEP OUT THE
LINGERING MONSOON MOISTURE ON SUNDAY AND BRING WINDY WEATHER
CONDITIONS TO NORTHERN ARIZONA. CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL BE ON THE LOW SIDE THIS WEEKEND WITH THE BEST
CHANCES EXTENDING NORTHWARD FROM THE MOGOLLON RIM TO THE UTAH
BORDER. DRIER AND COLDER AIR WILL MOVE IN FROM WEST TO EAST BEHIND
THE COLD FRONT WITH CLEARING SKIES. WHILE SUNDAYS WIND SPEEDS EXCEED
OUR WIND ADVISORY CRITERIA...THE TIME PERIOD IS TOO FAR OUT TO ISSUE
ANY ADVISORY PRODUCTS AT THIS POINT.

MONDAY AND TUESDAY...THE FIRST PACIFIC LOW WILL MOVE EAST AWAY FROM
ARIZONA AND A WEAK MIGRATORY RIDGE WILL TAKE ITS PLACE. COLDER AIR
WILL BRING NEAR FREEZING CONDITIONS FOR THE HIGH COUNTRY WITH MONDAY
MORNING LOW TEMPERATURES IN THE 30S FOR ELEVATIONS ABOVE 6500 FEET.
WEATHER MODELS ARE IN GOOD AGREEMENT THAT THIS COOL AND DRY WEATHER
PATTERN WILL LAST THROUGH TUESDAY.

WEDNESDAY AND THURSDAY...A DEEPER PACIFIC LOW AND COLD FRONT WILL
SWEEP ACROSS THE WESTERN STATES FOR THE LATTER HALF OF THE WORK
WEEK. STRONG WINDS ARE FORECAST TO DEVELOP ACROSS NORTHERN ARIZONA
ON WEDNESDAY WITH SUSTAINED WINDS FROM 15 TO 25 MPH WITH GUSTS FROM
40 TO 55 MPH. THE STRONG WIND WILL BE THE MAIN IMPACT AS THE ARIZONA
SIDE OF THE STORM WILL BE MOISTURE STARVED.

&&

.AVIATION...FOR THE 06Z PACKAGE...SCT-BKN150 EAST OF A KPAN-KINW-0V7
LINE THROUGH 12Z...SKC-SCT150 ELSEWHERE. ISOLD-WDLY SCT -SHRA/-TSRA
EAST OF A KPAN-KINW-0V7 LINE AFTER 18Z. OTHERWISE...SCT-BKN150.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........MAS/BOHLIN
AVIATION.......MAS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 20, 3:30 PM MST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 PM MST FRI SEP 20 2013

AZZ004>018-037>040-210700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
330 PM MST FRI SEP 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO SIGNIFICANT WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SUNDAY...SOUTHWEST WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED
ALONG AND NORTH OF THE MOGOLLON RIM. STRONG AND FAST MOVING
THUNDERSTORMS MAY DEVELOP ACROSS THE NORTHERN HALVES OF NAVAJO AND
APACHE COUNTY.

WEDNESDAY AND THURSDAY...STRONG SOUTHWEST WINDS ARE FORECAST BOTH
AFTERNOONS ACROSS NORTHERN ARIZONA. PRESENT INDICATIONS ARE FOR GUSTS
IN THE 40 TO 50 MPH RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

RB

Nearby

Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.